Alabama, 2005

Flash Flood in Alabama, June 11, 2005

June 11, 2005 · NWS MOB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 11, 10:50 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 11, 10:50 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1150 AM CDT SAT JUN 11 2005

.SHORT TERM...HAVE UPDATED CURRENT ZONE PACKAGE TO CANCEL WIND
ADVISORY FOR THE INLAND AL COUNTIES AND TO CANCEL FLOOD WATCH FOR
ALL COUNTIES IN THE CWFA.

&&

.MARINE...UPDATED CURRENT MARINE PACKAGE TO CANCEL SMALL CRAFT
ADVISORY FOR MOBILE BAY. WILL CONTINUE WITH SCAS FOR THE OFFSHORE
WATERS THROUGH SUNRISE DUE TO HIGH SEAS GENERATED FROM ARLENE SLOWLY
SUBSIDING THROUGH THE REMAINDER OF TONIGHT.

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY GMZ650-670.

FL...SMALL CRAFT ADVISORY GMZ655-675.

MS...NONE.

&&

/32 ESBENSEN
Hazardous weather outlook, Jun 11, 5:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SAT JUN 11 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM ARLENE WILL MOVE OVER THE AREA TODAY...WITH THE
CIRCULATION CENTER EXPECTED TO MOVE ONSHORE OVER THE MOUTH OF MOBILE
BAY EARLY THIS AFTERNOON...WITH COASTAL FLOODING AND SOME WIND
DAMAGE POSSIBLE...ALONG WITH AN ISOLATED TORNADO.

AS ARLENE...A HIGH END TROPICAL STORM...CROSSES THE MISSISSIPPI...
ALABAMA AND NORTHWEST FLORIDA PANHANDLE WATERS TO COME ONSHORE OVER
THE MOUTH OF MOBILE TODAY...IT MAY...MAY...STRENGTHEN TO A LOW END
CATEGORY 1 HURRICANE...BUT IS NOT EXPECTED TO ORGANIZE ANY FURTHER.
WINDS ARE EXPECTED TO STRENGTHEN TO THE 50 TO 65 KNOT...58 TO 75
MPH...RANGE BEFORE COMING ONSHORE. WITH MOVING OF THE PATH OF ARLENE
TO THE WEST WITH THE 4 AM HURRICANE CENTER ISSUANCE...THE EFFECTS OF
ARLENE WILL MOVE WESTWARD...WITH DAUPHIN ISLAND AND POINTS WEST
ALONG THE ALABAMA AND WESTERN FLORIDA PANHANDLE COAST SEEING A SURGE
OF 3.5 TO 5.5 FEET. ISOLATED TORNADOES ARE ALSO POSSIBLE OVER THE
AREAS AS THE CENTER OF ARLENE MOVES CLOSER TO SHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WITH ARLENE CONTINUING TOWARDS THE NORTHEASTERN US...HIGH PRESSURE
WILL TAKE OVER. NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE
NEEDED TODAY INTO TONIGHT.

The radar

The Mobile radar (KMOB), 9 km away, was scanning. The volume nearest the first event began at 19:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mobile

When
June 11, 1:30 PM CST to 2:15 PM CST
Where
Mobile County, West Central Portion
Reported by
NWS STORM SURVEY
Coordinates
30.750, -88.200

Heavy rains from Tropical Storm Arlene caused streets to flood around the airport. Several roads had to temporally close due to standing water. Four to six inches of rain fell around the airport in a two to three hour period.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457259.